Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the extreme points of the interval between two operators


Author: Francis J. Narcowich
Journal: Proc. Amer. Math. Soc. 67 (1977), 84-86
MSC: Primary 47D20; Secondary 47A99
MathSciNet review: 0454737
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given that A, B are operators on a complex Hilbert space, and that $ B - A$ is nonnegative, the interval between A and B consists of every operator, G, such that both $ B - G$ and $ G - A$ are nonnegative. The extreme points of such an interval are exhibited and the interval is shown to be the closure of the convex hull of these extreme points in the weak-operator topology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D20, 47A99

Retrieve articles in all journals with MSC: 47D20, 47A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0454737-6
PII: S 0002-9939(1977)0454737-6
Keywords: Interval between two operators, extreme points, convex hull
Article copyright: © Copyright 1977 American Mathematical Society